MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT DEFLECTABLE SHEATH
Model Number 18-3356
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device deficiency reported.Relationship between device and adverse event cannot be determined.Air embolism is a known potential adverse event for catheter ablation procedures disclosed in product labeling.
 
Event or Problem Description
During a pulmonary vein isolation (pvi) procedure to treat atrial fibrillation, sheath exchange was performed and the dilator for the ablation catheter introducer sheath was removed from the sheath.Shortly after the sheath exchange a drop in blood pressure and st segment elevation on ecg were noted.Air bubbles were visually confirmed in the aortic arch and right coronary artery, confirming air embolism.Attempts to aspirate the air bubbles were not successful.Blood pressure recovered after about 15-20 minutes and the procedure was stopped.Post-procedural ct scan showed no evidence of injury.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT DEFLECTABLE SHEATH
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd.
suite 500-200
marlboro, ma
MDR Report Key9772094
Report Number1225698-2020-00006
Device Sequence Number2574607
Product Code DRA
UDI-Device Identifier00868976000147
UDI-Public00868976000147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number18-3356
Device Catalogue Number18-3356
Device Lot NumberQ1388071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR